Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 28, 2024, 2:17 PM MDT for Hudspeth County, Texas. It took effect at Mar 29, 2024, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 2:17 PM MDT (20:17 UTC)
- In effect from
- Mar 29, 2024, 12:00 PM MDT
- Expired
- Mar 29, 2024, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS84 KEPZ 282017 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM Issued by National Weather Service Albuquerque NM 217 PM MDT Thu Mar 28 2024 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .A combination of increasing westerly winds, low relative humidity values, and continued drying of fine fuels will produce critical fire weather conditions over much of Hudspeth County on Friday afternoon. TXZ056-290430- /O.NEW.KEPZ.FW.W.0002.240329T1800Z-240330T0000Z/ Texas Fire Weather Zone 056 Hudspeth County- 217 PM MDT Thu Mar 28 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 056... The National Weather Service in El Paso TX/Santa Teresa has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 6 PM MDT Friday. * AFFECTED AREA...Texas Fire Weather Zone 056 (Hudspeth County). * TIMING...12 Noon to 6 PM MDT Friday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 99/ABQ
2 follow-up statements
178 WWUS84 KEPZ 290439 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1039 PM MDT Thu Mar 28 2024 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .A combination of increasing westerly winds, low relative humidity values, and continued drying of fine fuels will produce critical fire weather conditions over much of Hudspeth County on Friday afternoon. TXZ056-291300- /O.CON.KEPZ.FW.W.0002.240329T1800Z-240330T0000Z/ Texas Fire Weather Zone 056 Hudspeth County- 1039 PM MDT Thu Mar 28 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR HUDSPETH COUNTY TX... * AFFECTED AREA...Fire Weather Zone 056 Texas Fire Weather Zone 056 Hudspeth County. * TIMING...12 Noon to 6 PM MDT Friday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
106 WWUS84 KEPZ 291205 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 605 AM MDT Fri Mar 29 2024 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON... .A combination of increasing westerly winds, low relative humidity values, and continued drying of fine fuels will produce critical fire weather conditions over much of Hudspeth County on Friday afternoon. TXZ056-300000- /O.CON.KEPZ.FW.W.0002.240329T1800Z-240330T0000Z/ Texas Fire Weather Zone 056 Hudspeth County- 605 AM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR HUDSPETH COUNTY TX... * AFFECTED AREA...Texas Fire Weather Zone 056 Hudspeth County. * TIMING...12 Noon to 6 PM MDT Friday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LPR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:04 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 28, 11:04 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service El Paso TX/Santa Teresa NM Issued by National Weather Service Albuquerque NM 1104 AM MDT Thu Mar 28 2024 ...New AVIATION... .SYNOPSIS... Issued at 333 AM MDT Thu Mar 28 2024 Warming temperatures and breezy to windy conditions will be the theme through the weekend. Areas of blowing dust will be likely on Friday and Sunday due to the elevated winds. The approaching system that will bring these winds will bring moisture and increased precipitation chances Sunday into Monday. Cooler temperatures expected for the beginning of next week. && .DISCUSSION... Issued at 333 AM MDT Thu Mar 28 2024 Overall, no changes from previous forecast packages. Warming temperatures and breezy to windy conditions will be the name of the game for the Borderland region through the weekend. Upper level ridging will quickly build in from the west on Thursday. This means quiet and dry weather conditions, along with warming temperatures. High temperatures this afternoon will top out in the middle to upper 70s across the desert lowlands, near 80 for El Paso and vicinity. Southwesterly flow aloft will return on Friday as the next storm lurks off the coast of California. Pressure at the surface will respond to increasing cyclonic curvature and positive vorticity advection aloft with lee-side surface cyclogenesis formation over the Front Range of southeast Colorado, with an accompanying surface trough across New Mexico. This will promote breezy to windy conditions on Friday and Saturday. NBM 75th percentile (verified well over the past few weeks with recent wind storms) probabilities are showing winds of 20-30 mph with gusts up to 40 mph during the Friday afternoon/evening timeframe with a very similar solution for Saturday. Winds as of now look to remain sub- advisory. However, it will still be windy which could ultimately promote blowing dust and the subsequent impacts from that. As the storm system moves onshore during the Sunday timeframe, windy conditions will remain in place across the region. The global ensembles and their respected suites and deterministic solutions remain bearish, so we will continue to watch this trend as we head into the weekend. As of now, Wind Advisory headlines will likely be needed for Sunday. Moisture and rain chances will also increase during the Sunday-Monday timeframe as the system digs along International Border of California/Arizona. && .AVIATION... (18Z TAFS) Issued at 1059 AM MDT Thu Mar 28 2024 High (90%+) confidence in VFR conditions across the Borderland prevailing over the next 24 hours. As a ridge of high pressure aloft flattens and moves eastward, high cloud coverage trends upward to mainly SCT250. SW winds pick up and become gusty after 15-16Z on Friday, in response to lee troughing developing over SE CO. && .FIRE WEATHER... Issued at 333 AM MDT Thu Mar 28 2024 Fire weather conditions will be LOW to ELEVATED through the weekend predominately for the desert lowlands of southern New Mexico and far west Texas. Fire weather conditions will be LOW to low-end ELEVATED on Thursday. Ridging with with slight southwesterly flow aloft will return to the region. Min RHs will become Critical for all the desert lowlands and Gila/Sacramento Mtn foothills Thursday afternoons. Elevations above 7000 feet will see Min RHs between 16-25 percent. Winds will be low- end breezy out of the south/southwest at 7-15 mph. For Friday, ELEVATED fire weather conditions return to the area. Southwesterly flow in combination with strengthening lee-side surface low formation over the Front Range of SE Colorado with lead to increasing surface and low-level winds. As of now, confidence is high that winds will be above Critical Thresholds on Friday. Min RH values will be at Critical Thresholds as well, with values of 8-15 percent across the desert lowlands and Gila/Sacramento Mtn valleys and foothills. Elevations above 6500-7000 feet will see Min RH values of 15-20 percent and 20-30 percent for the highest elevations. Given the sensible meteorological conditions overlaying marginally receptive desert shrub/grass-like fuels, ELEVATED to near- CRITICAL fire weather conditions will exist for the desert lowlands. For the highest elevations, areas above 8000-9000 feet, fire weather conditions are LOW. Sensible meteorological conditions, like gusty winds and decreasing Min RH values will be present. However, given the state of larger fuels like our Ponderosa Pine and Douglas/White fir, along with PJ and woodland oak, fire weather conditions will be LOW to low-end ELEVATED. ELEVATED fire weather conditions will continue through the weekend for the desert lowlands. && .PRELIMINARY POINT TEMPS/POPS... El Paso 80 56 82 57 / 0 0 0 0 Sierra Blanca 74 47 76 50 / 0 0 0 0 Las Cruces 77 51 81 50 / 0 0 0 0 Alamogordo 73 52 78 48 / 0 0 0 0 Cloudcroft 50 39 52 36 / 0 0 0 0 Truth or Consequences 72 47 76 46 / 0 0 0 0 Silver City 66 44 67 42 / 0 0 0 0 Deming 75 46 79 45 / 0 0 0 0 Lordsburg 74 45 76 44 / 0 0 0 0 West El Paso Metro 78 56 80 54 / 0 0 0 0 Dell City 78 43 80 48 / 0 0 0 0 Fort Hancock 81 47 83 51 / 0 0 0 0 Loma Linda 72 51 72 50 / 0 0 0 0 Fabens 81 51 82 54 / 0 0 0 0 Santa Teresa 76 52 78 51 / 0 0 0 0 White Sands HQ 76 56 79 54 / 0 0 0 0 Jornada Range 74 48 78 47 / 0 0 0 0 Hatch 76 46 80 47 / 0 0 0 0 Columbus 76 51 78 50 / 0 0 0 0 Orogrande 74 51 77 48 / 0 0 0 0 Mayhill 64 45 65 44 / 0 0 0 0 Mescalero 61 44 64 41 / 0 0 0 0 Timberon 61 40 64 39 / 0 0 0 0 Winston 66 41 67 39 / 0 0 0 0 Hillsboro 71 45 73 43 / 0 0 0 0 Spaceport 72 44 76 44 / 0 0 0 0 Lake Roberts 66 38 66 37 / 0 0 0 0 Hurley 69 42 72 39 / 0 0 0 0 Cliff 72 43 74 42 / 0 0 0 0 Mule Creek 68 43 69 43 / 0 0 0 0 Faywood 68 45 71 42 / 0 0 0 0 Animas 77 46 77 46 / 0 0 0 0 Hachita 77 48 77 48 / 0 0 0 0 Antelope Wells 78 48 75 46 / 0 0 0 0 Cloverdale 71 48 70 46 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...99/ABQ
Hazardous weather outlook, Mar 28, 5:24 AM MDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 524 AM MDT Thu Mar 28 2024 NMZ401-403>411-414>417-425>429-TXZ418>424-291130- Upper Gila River Valley-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Central Grant County/Silver City Area- Southern Gila Region Highlands/Black Range- West Central Tularosa Basin/White Sands- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 524 AM MDT Thu Mar 28 2024 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Windy conditions return Friday afternoon, lingering through much of the weekend. Southwest winds 25 to 35 mph will blow around loose outdoor objects. The strongest winds will occur Sunday afternoon with gusts to 50 mph possible. Areas of blowing dust may reduce visibility and deteriorate air quality. Driving may be difficult for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Dennhardt
Nearby
Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.